Jump to content
Sign in to follow this  
shiznit76

So Here I Am Again

Recommended Posts

Well folks, after 8 weeks of a bumpy start up I've had 3 great months,then after drinking way too much at a Christmas party at the weekend I'm back to feeling rubbish. Feel so angry with myself for drinking to such excess, and also so disappointed , as it seemed that i had finally found an AD (escitalopram) that would work for me. What makes it worse is Christmas is always a low time for me, and this year i thought all would be good. Pretty gutted

Share this post


Link to post
Share on other sites

yes, I think everyone does, or at least a lot of poeple, in different ways. When I feel better - due to the meds working - my inhibitions or personal - guard seems to be lower, which is good because I'm not riddled with anxieties/fear/dread/panic ALL the time, but then, as happened in the past,  I go and do something that will put a bucket of guilt at my feet for weeks afterwards,,,,,,,alcohol is a common one for a lot of people,,,it has in the past for me.....it is to be avoided if at all possible while on meds for me personally.

  I think though that when we do stuff that upsets us, our awareness grows and there is less risk we will do it again, so I try to sit on guilty feelings and take something from it, somewhere, even if it's only a reminder to stay away from alcohol if on meds. I have to believe that. I choose to believe that.

  Be gentle with yourelf shiznit76. Do something nice for yourself today. This day, like yesterday, will pass  ((((()))))))

Share this post


Link to post
Share on other sites

I did that too this week so you are not alone. I've been on Escitalopram about a year and it has been a lot of ups and downs. I should probably avoid alcohol altogether as I can not stay at only one or two drinks unfortunately.

Share this post


Link to post
Share on other sites

Thanks folks, it helps to know others have felt the same. I was scared in case the meds had stopped working on me as they have been good for me up till this wee blip. Hopefully it will pass soon

Share this post


Link to post
Share on other sites

From what I've read and what I've experienced, drinking alcohol works against the lexapro so it's supposedly very common that you can add depression to your hangovers now since it undoes the good that lexapro has done. It also seems like the effect goes away after a day or two. 

Share this post


Link to post
Share on other sites

Hey Shiznit. Happy holidays. :-)

Good to see you here although sorry it's because you're feeling down. I hope the feeling passes. The holidays and cold weather, darkness seem to make us more vulnerable to depression. I've also read that alcohol conflicts with the med so that could be what's temporarily brought you down. In my case (and you remember I started the med a little before you) I still have occasional days where I feel down but not to the same degree of anxiety, guilt, vague feeling of doom I had before starting the med. I keep in the back of my mind that it will almost certainly stop working eventually (could be months or years) and then I need to decide if I want to try another brand. I think it's good that you're paying close attention to your emotions and not letting depression sneak back in unannounced. If it doesn't let up soon, talk over your options with your doc.

Share this post


Link to post
Share on other sites

How's it going?

I still feel like my anxiety levels are up. Taking some vitamin D and this evening will do some exercise. Find it hard to get the energy to make nutricious meals this time of year, when I would need it the most really.

Share this post


Link to post
Share on other sites

So so. Had a bad night's sleep which doesn't help. Think i will try make an appointment with GP to see if can up my dose. Really thouht things were getting better for me after having those 3 gokd months so this has pretty upset me. Been like this for years, just wish i could feel the way i did for those three months all the time

Share this post


Link to post
Share on other sites

Hey Birch, cool you're still here, how you been getting on?

Happy Holidays??? If only lol

How have I been getting on? Truthfully, I feel like I'm coasting. I have some motivation to work and that's a plus compared to where I was but I don't have excess energy to exercise daily, reach out and socialize or take an interest in hobbies. So, I'm not "happy" but I'm getting on. The awful, anxiety-filled days when I didn't want to get out of bed the whole day are still fresh enough in my mind where I think this is a big improvement. Hah.

Share this post


Link to post
Share on other sites

Hey Birch, cool you're still here, how you been getting on?

Happy Holidays??? If only lol

How have I been getting on? Truthfully, I feel like I'm coasting. I have some motivation to work and that's a plus compared to where I was but I don't have excess energy to exercise daily, reach out and socialize or take an interest in hobbies. So, I'm not "happy" but I'm getting on. The awful, anxiety-filled days when I didn't want to get out of bed thre whole day are still fresh enough in my mind where I think this is a big improvement. Hah.

hey Birch, the last week has been a bit of a slog to be honest. Anxiety has flared up and depression is lurking also, think may need up my dose from 10mg, what dose you on now? Sounds good you're coasting, i was too for 3 months then seemed to have slumped. Very frustrating. Just wish those 3 months would have continued over Christmas at least. This has always been a dodgy time for me, for no real reason other than i seem to get anxious about being anxious! Horrible feeling

Share this post


Link to post
Share on other sites

Must be going around. I've been doing pretty well on the Lex, but have had days throughout where I've lagged and felt pretty crap. I don't have more than a couple of drinks ever, but even with that, I often feel bad for a few days afterwards. Honestly, I don't recall it ever being like that before being on Lex, but I didn't monitor things as closely either. I think the alcohol interferes with the serotonin and a causes a dip that we react to like depression and/or anxiety, like with dose changes.

 

Hope you feel better soon.

Share this post


Link to post
Share on other sites

 

 

Hey Birch, cool you're still here, how you been getting on?

Happy Holidays??? If only lol

How have I been getting on? Truthfully, I feel like I'm coasting. I have some motivation to work and that's a plus compared to where I was but I don't have excess energy to exercise daily, reach out and socialize or take an interest in hobbies. So, I'm not "happy" but I'm getting on. The awful, anxiety-filled days when I didn't want to get out of bed thre whole day are still fresh enough in my mind where I think this is a big improvement. Hah.

hey Birch, the last week has been a bit of a slog to be honest. Anxiety has flared up and depression is lurking also, think may need up my dose from 10mg, what dose you on now? Sounds good you're coasting, i was too for 3 months then seemed to have slumped. Very frustrating. Just wish those 3 months would have continued over Christmas at least. This has always been a dodgy time for me, for no real reason other than i seem to get anxious about being anxious! Horrible feeling

 

I'm sorry you're feeling anxious again. I think that is one of the worst symptoms ever.  You mentioned this time of year has been worse for you previously so it will probably pass. It's just hard getting through it.

 

When I told my pdoc how I was feeling he said I still sounded depressed even through my anxiety was lessened greatly. He recommended I go from 20 mg to 30. I tried it for almost a week but it knocked

me out. I slept through 3 alarms and was still foggy headed all day. After I reduced my dose back to 20 I still felt fatigued for a few days but I adjusted. My doc is all for "aggressive" treatment with higher doses or switching meds to another SSRI but it's all such a crap shoot and I hate the days lost to fog. If you do end up upping your dose I can say honestly that for me the side effects were minimal going from 10 to 20. Barely noticed it.

 

Good luck to you.

Share this post


Link to post
Share on other sites

Cheers Zoot, how you been doing on the meds other than odd dip? and how long your dips last?

 

A few days typically. Maybe three or four. More recently it's been hanging on longer. It's a busy time of year and the weather has been gray and rainy which definitely doesn't help.

 

How've I been doing? Generally quite good, but it's a bit funny. I have been doing good in the sense that I was dreading the fall because I knew I was going to be busy at work and was concerned I wouldn't be able to hack it given how I'd been feeling at the beginning of the year. Those fears did not materialize and so I felt quite good about that. The dips in mood I could handle. Still can, but the general malaise now is getting to me. I feel like a "typically" do in the winter months--like I'm constantly on the verge of getting sick, run down, tired, not motivated or interested in much. So I feel quite good in the sense that I'm not in a major depression and my anxiety is at very manageable levels, but a bit frustrated because I'd hoped to feel overall better than I do. I'll tell my doc about it in January--maybe a dose increase is in order.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...